Iowa, 2025

Tornadoes and Damaging Winds in Iowa, July 28, 2025

July 28, 2025 · NWS FSD · 32 events in 8 counties and zones

Two distinct supercell clusters developed across central South Dakota during the late afternoon of July 28 within a highly unstable environment (MUCAPE up to 5000 J/kg) ahead of an eastward advancing surface front. The southern supercell cluster produced three tornadoes across Gregory County, the strongest of which was rated EF2.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
32

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FSD wrote it up.

Two distinct supercell clusters developed across central South Dakota during the late afternoon of July 28 within a highly unstable environment (MUCAPE up to 5000 J/kg) ahead of an eastward advancing surface front. The southern supercell cluster produced three tornadoes across Gregory County, the strongest of which was rated EF2.

Scattered severe wind gusts were reported across southeast South Dakota as the thunderstorms moved east before the two clusters merged near and south of Sioux Falls. Aided by increasing deep layer shear from the north, a linear structure rapidly developed with a derecho racing eastward into northwest Iowa. Winds gusted from 80 to 100 mph along the derecho's path with widespread tree and structural damage across the area. In addition, three embedded short-lived tornadoes were documented within the line of thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 28, 5:29 PM CST, 2 hours 41 minutes earlier. Its key messages:

  • Severe weather outbreak expected late this afternoon into the evening. A few supercells in central SD will likely transition into a line and bring hurricane force winds to the area.
  • More thunderstorms possible again Tuesday night into Wednesday. While isolated severe storms are possible, widespread severe weather is not anticipated.
  • A period of mainly below normal temperatures is expected Wednesday into the weekend.
Area forecast discussion, Jul 28, 5:29 PM CST, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
629 PM CDT Mon Jul 28 2025

.KEY MESSAGES...

- Severe weather outbreak expected late this afternoon into the
  evening. A few supercells in central SD will likely transition
  into a line and bring hurricane force winds to the area.

- More thunderstorms possible again Tuesday night into
  Wednesday. While isolated severe storms are possible,
  widespread severe weather is not anticipated.

- A period of mainly below normal temperatures is expected
  Wednesday into the weekend.

&&

.DISCUSSION...
Issued at 241 PM CDT Mon Jul 28 2025

A surface front will continue to settle south late this afternoon
and by late afternoon be in place from roughly Winner north towards
Chamberlain and Mitchell into northeast SD. At the same time more
unstable low level air that was pushed south this morning by the
outflow is surging north and will allow for a very unstable
environment across areas near and south of I-90. This front will
likely serve as a focus for thunderstorm development with the
potential for a few supercells. Model soundings hinting at about
4000 to 5000 J/kg CAPE providing ample energy to any updrafts that
form. Low level inflow from the south and southeast from about 850
mb to the surface will provide some low level shear that could
support an isolated tornado or two along with the threat for hail to
the size of tennis balls as well as winds to 75 mph. The best chance
for this will be from about 5 pm to 8 pm. Around 8 pm, a seasonally
strong upper level jet around 50 to 80 knots will settle southward
and increase large scale shear which should aid in producing
increasingly strong linear system capable of producing wind gusts of
80 to 90 mph as the storms move eastward. Embedded QLCS tornado
potential will exist, but the surface to 3 km wind shear vectors
running about 20-30 knots from the west and southwest are just
marginal for this threat. As this system becomes linear near and
east of highway 81 the threat for larger hail decreases as wind
becomes the highest threat. The latest HRRR coming more in line with
this linear threat vs. the more disorganized clusters the model was
hinting at earlier.

It should be noted that there is still some disagreement amongst the
short term, high resolution models. Most suggest severe weather, but
a bit more disorganized and never quite developing a solid linear
system. All models continue to indicate severe thunderstorms however
so it continues to looks like a busy evening ahead. The latest HRRR
is now coming around to a more linear system.

While the convective complex that develops this evening will likely
push much of the instability southward, another weak mid level
shortwave will move into the area Tuesday afternoon and evening.
With the 925-850 mb boundary near the Missouri River towards I-90 a
few stronger updrafts could produce locally heavy rain and isolated
severe weather. Confidence is moderate to low as this activity will
be somewhat dependent upon this evenings activity.

Ridging to the west and weak northwest flow aloft will aid in
supporting a period of below normal temperatures from about
Wednesday into Sunday. Lows will generally be in the 50s to lower
60s with highs in the 70s to lower 80s. While the predictability of
any of the smaller waves is pretty low there is some general
agreement that later in the period towards Saturday and Sunday the
chances for showers and thunderstorms will increase as upper level
ridging pushes east and westerly flow increases.

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 628 PM CDT Mon Jul 28 2025

A mix of VFR to MVFR as strong to severe thunderstorms approach from
the west. Expect ceilings to degrade to MVFR to IFR under the
stronger storms. These storms will be capable of producing very
strong wind gusts in excess of 70 mph, hail to the size of golf
balls, heavy down pours, and a few tornadoes. As these storms track
east across the region we expect they will grow into a large linear
system that will transition to more of a wind threat. Gusts of 80-90
mph are possible. The storms quickly move east by early Wednesday
morning.

Ceilings will remain MVFR as some fog and low stratus form behind
the storms. Conditions improve as we approach mid-day and the clouds
begin to break up.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Extreme Heat Warning until 8 PM CDT this evening for SDZ050-
     052>055-057>071.
     Heat Advisory until 8 PM CDT this evening for SDZ038>040-056.
MN...Extreme Heat Warning until 8 PM CDT this evening for MNZ098.
     Heat Advisory until 8 PM CDT this evening for MNZ071-072-080-
     081-089-090-097.
IA...Extreme Heat Warning until 8 PM CDT this evening for
     IAZ001>003-012>014-020>022-031-032.
NE...Extreme Heat Warning until 8 PM CDT this evening for NEZ013-
     014.

&&

DISCUSSION...08
AVIATION...AJP
Hazardous weather outlook, Jul 28, 4:13 PM CST, 3 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
513 PM CDT Mon Jul 28 2025

SDZ038-039-050-052>054-057>060-063>065-068-292215-
Beadle-Kingsbury-Gregory-Jerauld-Sanborn-Miner-Brule-Aurora-Davison-
Hanson-Charles Mix-Douglas-Hutchinson-Bon Homme-
513 PM CDT Mon Jul 28 2025

This Hazardous Weather Outlook is for central South Dakota, east
central South Dakota, south central South Dakota and southeast
South Dakota.

.DAY ONE...Tonight.

Scattered supercells will be possible between 4 pm and 8 pm this
evening. Isolated tornadoes, hail to the size of tennis balls and
wind gusts to 75 mph are all possible. As the storms grow and
merge this evening, a linear system becomes more likely with the
strongest storms shifting east towards Interstate 29 by mid
evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Storms chances continue Tuesday night into Wednesday. A few storms
could be strong to severe with damaging winds and large hail, in
addition to locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ040-055-056-061-062-066-067-069>071-292215-
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Brookings-Lake-Moody-McCook-Minnehaha-
Turner-Yankton-Union-
513 PM CDT Mon Jul 28 2025

This Hazardous Weather Outlook is for northwest Iowa, west central
Iowa, southwest Minnesota, northeast Nebraska, east central South
Dakota and southeast South Dakota.

.DAY ONE...Tonight.

Severe storms in the form of a line become likely this evening
across much of the area with wind gusts of 80 to 90 mph, isolated
tornadoes and hail to the size of half dollars the main threats.
The highest threat for storms near and east of Interstate 29 will
be from about 8 pm to midnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Storms chances continue Tuesday night into Wednesday. A few storms
could be strong to severe with damaging winds and large hail, in
addition to locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Local storm report, Jul 28, 7:47 PM CST, 23 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
847 PM CDT Mon Jul 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     Tstm Wnd Gst     6 NNE Monroe            43.56N 97.16W
07/28/2025  M64 MPH          McCook             SD   Mesonet

            Personal weather station.

&&

TRM
Local storm report, Jul 28, 7:49 PM CST, 21 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
849 PM CDT Mon Jul 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     Tstm Wnd Gst     Irene                   43.08N 97.16W
07/28/2025  M66 MPH          Turner             SD   Mesonet

            Personal weather station.

&&

TRM
Local storm report, Jul 28, 7:53 PM CST, 17 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
853 PM CDT Mon Jul 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     Tstm Wnd Gst     4 NNE Tea               43.50N 96.81W
07/28/2025  M60 MPH          Minnehaha          SD   Mesonet

            Personal weather station.

&&

TRM
Local storm report, Jul 28, 8:03 PM CST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
903 PM CDT Mon Jul 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     Tstm Wnd Gst     5 W Sioux Falls         43.53N 96.83W
07/28/2025  M62 MPH          Minnehaha          SD   Mesonet

            Personal weather stataion.

&&

TRM
Local storm report, Jul 28, 8:04 PM CST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
904 PM CDT Mon Jul 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     Tstm Wnd Gst     1 N Tea                 43.47N 96.84W
07/28/2025  M68 MPH          Lincoln            SD   Public

            Personal weather station.

&&

TRM
Local storm report, Jul 28, 8:09 PM CST, 1 minute before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
909 PM CDT Mon Jul 28 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     Tstm Wnd Dmg     5 W Sioux Falls         43.53N 96.82W
07/28/2025                   Minnehaha          SD   Public

            Large tree limbs broken down by winds
            estimated at 65 mph.

&&

TRM

The radar

The Sioux Falls radar (KFSD), 68 km away, was scanning. The volume nearest the first event began at 02:09 UTC.

Open the radar archive at this moment

Event by event

30 thunderstorm wind, 2 tornado. Local standard time, as filed.

Thunderstorm Wind, Sioux

When
July 28, 8:10 PM CST to 8:30 PM CST
Where
Sioux County, 0.51 mi W of Hawarden
Measured
74 kt (85 mph) estimated gust
Reported by
Emergency Manager
Coordinates
43.000, -96.480

Trees were knocked down by thunderstorm wind gusts.

Thunderstorm Wind, Sioux

When
July 28, 8:14 PM CST to 8:19 PM CST
Where
Sioux County, 4.2 mi NW of Lebanon
Measured
83 kt (96 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
43.138, -96.435

Two barns were destroyed by thunderstorm wind gusts. Numerous power poles were down along with trees uprooted.

Thunderstorm Wind, Sioux

When
July 28, 8:22 PM CST to 8:35 PM CST
Where
Sioux County, 1.71 mi SE of Lebanon
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
43.080, -96.350

Thunderstorm wind gusts knocked down a tree with a roughly 5 foot diameter. The tree appeared at least partially rotted from photos.

Thunderstorm Wind, Sioux

When
July 28, 8:25 PM CST to 8:40 PM CST
Where
Sioux County, Rock Vly
Measured
74 kt (85 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.200, -96.300

Thunderstorm winds ripped a live 2 to 3 foot diameter tree limb down.

Thunderstorm Wind, Lyon

When
July 28, 8:25 PM CST to 8:30 PM CST
Where
Lyon County, 0.37 mi SW of Alvord
Measured
70 kt (81 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
43.346, -96.325

Thunderstorm winds dented one mostly full grain bin on the west side and collapsed a second empty bin.

Thunderstorm Wind, Sioux

When
July 28, 8:26 PM CST to 8:45 PM CST
Where
Sioux County, 0.5 mi E of Sioux Center
Measured
83 kt (96 mph) estimated gust
Reported by
Emergency Manager
Coordinates
43.080, -96.170

Numerous trees were knocked down by thunderstorm wind gusts.

Thunderstorm Wind, Lyon

When
July 28, 8:27 PM CST to 8:32 PM CST
Where
Lyon County, 1.1 mi ESE of Alvord
Measured
74 kt (85 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
43.342, -96.301

An outbuilding was damaged by thunderstorm wind gusts with debris blown to the east. Several trees were uprooted in and near Alvord.

Tornado, Lyon

When
July 28, 8:29 PM CST to 8:31 PM CST
Where
Lyon County, 1.87 mi E of Alvord to 3.84 mi WSW of Lakewood
Rating
EF1
Path length
2.06 mi
Path width
250 yd
Reported by
NWS Storm Survey
Coordinates
43.349, -96.283

A tornado spun up approximately 1 mile east-northeast of Alvord just north of 210th Street and around one-half mile west of Fig Avenue. The tornado traveled southeast one-half mile to Fig Avenue where it destroyed a small shed and heavily damaged an abandoned farmstead, including a grove of old trees. A distinct convergent path was noted in the corn just north of the farmstead. One mile farther east-southeast, the tornado destroyed a barn along Fir Avenue. After traveling another one-half mile through fields, the tornado lifted east of Fir Avenue. The tornado was rated EF1 with an estimated maximum wind gust of 110 mph. The average path width was 100 yards.

Thunderstorm Wind, Sioux

When
July 28, 8:30 PM CST to 8:37 PM CST
Where
Sioux County, 0.86 mi NW of Hawarden Muni Arpt
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
42.990, -96.490

Thunderstorm wind gusts were measured by a personal weather station.

Thunderstorm Wind, Sioux

When
July 28, 8:30 PM CST to 8:40 PM CST
Where
Sioux County, 0.86 mi NE of Maurice
Measured
53 kt (61 mph) measured gust
Reported by
AWOS
Coordinates
42.980, -96.170

A 61 mph thunderstorm wind gust was measured at Sioux County Regional Airport (KSXK).

Thunderstorm Wind, Lyon

When
July 28, 8:31 PM CST to 8:40 PM CST
Where
Lyon County, 3.42 mi SE of Lester
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
43.410, -96.330

Thunderstorm wind gusts were measured by a personal weather station.

Thunderstorm Wind, Sioux

When
July 28, 8:32 PM CST to 8:50 PM CST
Where
Sioux County, 1.66 mi ENE of Hull
Measured
70 kt (81 mph) estimated gust
Reported by
Social Media
Coordinates
43.190, -96.140

Large limbs were torn from trees by thunderstorm wind gusts.

Thunderstorm Wind, Lyon

When
July 28, 8:32 PM CST to 8:37 PM CST
Where
Lyon County, 3.25 mi W of Lakewood
Measured
65 kt (75 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
43.343, -96.234

Tree limbs up to 3 inches in diameter were downed by thunderstorm winds.

Tornado, Lyon

When
July 28, 8:34 PM CST to 8:35 PM CST
Where
Lyon County, 2 mi W of Lakewood to 1.8 mi W of Lakewood
Rating
EFU
Path length
0.21 mi
Path width
50 yd
Reported by
Public
Coordinates
43.346, -96.209

A tornado track was identified in corn fields using drone images. Other than the narrow convergent path in the corn, there were no damage indicators to determine a rating. The average path width was 20 yards.

Thunderstorm Wind, Sioux

When
July 28, 8:34 PM CST to 8:45 PM CST
Where
Sioux County, 1.47 mi SSW of Orange City
Measured
74 kt (85 mph) estimated gust
Reported by
Emergency Manager
Coordinates
43.000, -96.060

Numerous trees were knocked down by thunderstorm wind gusts.

Thunderstorm Wind, Sioux

When
July 28, 8:36 PM CST to 8:49 PM CST
Where
Sioux County, 2.45 mi SW of Sioux Center
Measured
86 kt (99 mph) measured gust
Reported by
Mesonet
Coordinates
43.060, -96.220

An extended period of damaging thunderstorm wind gusts were measured by a personal weather station, with a peak of 99 mph measured at 2039 CST.

Thunderstorm Wind, Sioux

When
July 28, 8:36 PM CST to 8:48 PM CST
Where
Sioux County, 1.52 mi W of Orange City
Measured
80 kt (92 mph) measured gust
Reported by
Mesonet
Coordinates
43.020, -96.080

An extended period of damaging thunderstorm wind gusts were measured by a personal weather station, with a peak of 92 mph at 2036 CST.

Thunderstorm Wind, Sioux

When
July 28, 8:40 PM CST to 8:55 PM CST
Where
Sioux County, 0.86 mi NW of Alton
Measured
78 kt (90 mph) estimated gust
Reported by
Social Media
Coordinates
42.990, -96.010

Significant building damage occurred at the lumber yard in Alton.

Thunderstorm Wind, Sioux

When
July 28, 8:41 PM CST to 8:55 PM CST
Where
Sioux County, 0.86 mi NW of Alton
Measured
78 kt (90 mph) estimated gust
Reported by
Public
Coordinates
42.990, -96.010

On the east side of town, an enclosed trailer was flipped on its side by thunderstorm wind gusts.

Thunderstorm Wind, Lyon

When
July 28, 8:41 PM CST to 8:46 PM CST
Where
Lyon County, 0.52 mi SSW of George
Measured
74 kt (85 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
43.343, -96.004

Thunderstorm winds destroyed an empty grain bin with debris blown west to east. Several large tree limbs were downed through the town of George.

Thunderstorm Wind, O'Brien

When
July 28, 8:50 PM CST to 9:00 PM CST
Where
O'Brien County, 2.13 mi SSE of Sheldon Muni Arpt
Measured
78 kt (90 mph) estimated gust
Reported by
Social Media
Coordinates
43.190, -95.820

Extensive damage was done to an RV business in Sheldon.

Thunderstorm Wind, Osceola

When
July 28, 8:50 PM CST to 9:00 PM CST
Where
Osceola County, 2.94 mi SSE of Ashton
Measured
70 kt (81 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.280, -95.780

Thunderstorm wind gusts knocked down a large tree on a house and two trees onto the garage.

Thunderstorm Wind, Lyon

When
July 28, 8:52 PM CST to 8:59 PM CST
Where
Lyon County, 2.04 mi NE of Lakewood
Measured
69 kt (79 mph) measured gust
Reported by
Mesonet
Coordinates
43.370, -96.140

Thunderstorm wind gusts were measured by a personal weather station.

Thunderstorm Wind, Cherokee

When
July 28, 9:00 PM CST to 9:15 PM CST
Where
Cherokee County, 5.14 mi NE of Cleghorn
Measured
70 kt (81 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.880, -95.640

Thunderstorm winds downed large trees on a farmstead.

Thunderstorm Wind, Cherokee

When
July 28, 9:02 PM CST to 9:15 PM CST
Where
Cherokee County, 2.81 mi N of Meriden
Measured
70 kt (81 mph) estimated gust
Reported by
Public
Coordinates
42.840, -95.640

Large trees were snapped and uprooted by thunderstorm wind gusts.

Thunderstorm Wind, O'Brien

When
July 28, 9:05 PM CST to 9:25 PM CST
Where
O'Brien County, 0.5 mi E of Sanborn
Measured
74 kt (85 mph) estimated gust
Reported by
Public
Coordinates
43.180, -95.660

Numerous tree branches, ranging from 6 to 18 inches in diameter, were downed by thunderstorm winds. Some fell on houses with many streets blocked.

Thunderstorm Wind, O'Brien

When
July 28, 9:08 PM CST to 9:25 PM CST
Where
O'Brien County, 0.69 mi N of Primghar
Measured
78 kt (90 mph) estimated gust
Reported by
Emergency Manager
Coordinates
43.090, -95.630

Highway 59 was closed through the entire town due to so many trees knocked down onto the road by thunderstorm wind gusts.

Thunderstorm Wind, Osceola

When
July 28, 9:24 PM CST to 9:35 PM CST
Where
Osceola County, May City
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
43.320, -95.480

Thunderstorm wind gusts were measured by a personal weather station.

Thunderstorm Wind, Clay

When
July 28, 9:25 PM CST to 9:45 PM CST
Where
Clay County, Spencer
Measured
74 kt (85 mph) estimated gust
Reported by
Public
Coordinates
43.150, -95.150

Thunderstorm winds uprooted several trees throughout town.

Thunderstorm Wind, Buena Vista

When
July 28, 9:30 PM CST to 9:40 PM CST
Where
Buena Vista County, 0.85 mi E of Storm Lake Arpt
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
42.600, -95.233

A 60 mph thunderstorm wind gust was measured at Storm Lake Municipal Airport (KSLB).

Thunderstorm Wind, Clay

When
July 28, 9:35 PM CST to 9:55 PM CST
Where
Clay County, 1.01 mi W of (3se)spencer Muni Ar
Measured
80 kt (92 mph) measured gust
Reported by
ASOS
Coordinates
43.170, -95.220

An extended period of damaging thunderstorm wind gusts was recorded by station KSPW northwest of Spencer. Initial severe wind gusts were measured at 2135 CST with a peak wind gust of 92 mph at 2142 CST.

Thunderstorm Wind, Dickinson

When
July 28, 9:37 PM CST to 9:42 PM CST
Where
Dickinson County, 4.86 mi S of Lake Park
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
43.400, -95.310

Thunderstorm wind gusts were measured by a personal weather station.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2025Every state in 2025This day in weather historyThe tornado archive for Iowa, 2025Warnings in Iowa, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1288222, 1288489, 1288223, 1288224, 1288494, 1288225, 1288493, 1288220, 1288228, 1288232, 1288227, 1288226, 1288495, 1288221, 1288233, 1288229, 1288230, 1288240, 1288238, 1288498, 1288239, 1288243, 1288231, 1288244, 1288245, 1288237, 1288234, 1288242, 1288236, 1288235, 1288246, 1288241.